Clin Psychopharmacol Neurosci.  2016 Nov;14(4):388-390. 10.9758/cpn.2016.14.4.388.

Serotonin Syndrome after Clomipramine Overdose in a Child

Affiliations
  • 1Division of Pediatric Neurology, Department of Pediatrics, University of Mersin School of Medicine, Mersin, Turkey. m_lt_m82@hotmail.com
  • 2Department of Child and Adolescent Psychiatry, University of Mersin School of Medicine, Mersin, Turkey.
  • 3Department of Pediatrics, University of Mersin School of Medicine, Mersin, Turkey.

Abstract

Serotonin syndrome (SS) is a potentially life-threatening condition associated with increased serotonergic activity in central nervous system and may occur during the use of serotonergic drugs. Although increasing frequency of serotonergic drug use in children, pediatricians, emergency medicine and pediatric intensive care specialists have not enough knowledge and experience about SS that is a potentially life-threatening condition. A 12-year-old girl patient was admitted to our emergency room with the history of involuntary contractions on her extremities and alteration of consciousness. Her physical examination showed agitation, hyperthermia, dilated pupils, tremor, increased deep tendon reflexes, positive spontaneous clonus, agitation, flushed skin and diaphoresis, excessive perspiration, and continuous horizontal ocular movements. The patient diagnosed as SS by clinical history, physical and laboratory findings. In this paper, we will discuss SS occurred in a 12-year-old girl after concurrent clomipramine and risperidone use.

Keyword

Child; Clomipramine; Serotonin syndrome; Risperidone; Early diagnosis
Full Text Links
  • CPN
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr